Sign me up to receive the latest and greatest from the NASCAR Hall of Fame

Home School Day

The NASCAR Hall of Fame is revving up its education programming by offering Home School Days on select Tuesdays throughout the year. The first one takes place Sept. 18 and will feature NASCAR-themed workshops that adhere to state and national learning standards. Our education team will use modern examples from the 2018 NASCAR premier series race teams and historical ones from our current exhibit “1948: Proving Grounds” to show students how STEM is all around us.

Schedule of Activities

SELF-GUIDED LEARNING

Explore the NASCAR Hall of Fame’s different exhibits and activities through 17 SPARK stations. Learn about the evolution of technology, explore the legends who’ve shaped NASCAR, and try a few careers that make racing run.

Start/End: 9 a.m.−1 p.m.
Duration: 1 1/2−2 hours
Location: All levels
Grade Levels: All

INVESTIGATION STATIONS

Delve deeper into the science of NASCAR by exploring aerodynamics, chassis and engines, speed, and other stations to complete a science exploration challenge.

Start/End: 11 a.m.−1 p.m.
Duration: Rolling sessions, 15−20 minutes
Location: Transporter, Third Level
Grade Levels: All

SCHEDULED SESSIONS

1948: Proving Grounds

NASCAR was founded in 1948. To explore the sport’s inaugural season, you’ll use 1948 technology to create a newspaper that turns historic race reports, primary documents and photos, and information about the lives of early NASCAR drivers and teams into hot-off-the-press reads.

Start/End: 10 a.m.−11 a.m.
Duration: 60 minutes
Location: Great Hall, Second Level
Grade Levels: K−5

Object in Motion

An object in motion stays in motion”—Newton’s laws are no better represented than during a race. Engineer and test a race car to test their engineering and application of motion. Application and engineering requirements vary by grade level to meet standards. (Allergy alert: Latex balloons are used in this workshop.)

Start/End: 11 a.m.−11:30 a.m.

Duration: 30 minutes
Location: Theater Lobby, First Level
Grade Levels: 3−5

Vroom! States of Matter

From fuel to tires to air, race cars contain different states of matter. During this workshop, students will explore states of matter (solid, liquid and gas) by observing how changes in states of matter can move a car. Students will build their own cars to test them at school or home. (Vinegar, lemon or lime juice, and baking soda are used for experiment.)

Start/End: 9 a.m.
Duration: 30 minutes
Location: Theater Lobby, First Level
Grade Levels: K−5

Engines! Powerhouse of Work

Energy is needed to make everything—from humans to machines—move. Students will explore the concept of energy and work and learn how it is applied to a car. Students will conduct an energy experiment by building a battery-operated car. 

Start/End: 10:30 a.m.
Duration: 60 minutes
Location: Race Week, Third Level
Grade Levels: 6−8

Keeping the Tires on the Race Car

Whether in the form of sponsorships, promotion, social media or gear, NASCAR, since its inception, has needed support to keep the wheels of the cars moving. Students will explore how marketing and sponsorships shape every aspect of the sport—from the teams to the tracks. As part of a challenge, students will need to earn fiscal support to build, test and enter a car for the race. Teams will then build and race a functional “car.”

Start/End: 9:30 a.m.
Duration: 90 minutes
Location: Legends, Second Level
Grade Levels: 9−12

Family Learning Challenge

Test your mind, body and competitive spirit by participating in our family learning challenge. Complete a series of learning activities to earn a token in exchange for a special gift.

Start/End: 10 a.m.−1 p.m.
Duration: 30−60 minutes
Location: All Levels
Grade Levels: All

Family Learning Challenge: Last Laps

Join the final laps to complete the learning challenge and turn in your tokens.

Start/End: Noon−1 p.m.
Duration: 60 minutes
Location: Race Week, Third Level
Grade Levels: All